Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 21, 2005, 6:59 PM CDT for Fremont County, Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2005, 6:59 PM CDT (23:59 UTC)
- Expired
- Apr 21, 2005, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Fremont County, IA
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 3:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -238 m²/s²
- 0-3 km storm-relative helicity
- -180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:50 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 21, 2:50 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT THU APR 21 2005 .DISCUSSION... ...MESOSCALE UPDATE... CURRENTLY ISSUING WARNINGS ON STORM MOVING INTO BOON COUNTY. RADAR DISPLAYS NEARLY 60 DBZ TO 20 K FT...WHICH SHOULD EASILY BE FAVORABLE FOR HAIL. LATEST RUC ANLYS SOUNDINGS FOR THIS AREA INDCS A STABLE LAYER TO NEAR THE SURFACE AND THIS MAY PRECLUDE TORNADO THREAT. THIS STORMS ALSO REALLY IS NOT DISPLAYING ANY LO-LVL ROTATION. STORMS ARE ALSO FIRING ALNG THE DRYLINE IN FILLMORE AND YORK COUNTY. RUC ANLYS INDCS THESE STORMS ARE IN A MUCH BETTER ENVIRONMENT FOR SURFACED-BASED PARCELS TO BE INGESTED INTO THE STORM. STORM IN FILLMORE COUNTY ALREADY DISPLAYING SOME MID-LVL ROTATION AND SHLD BE SVR AS IT ENTERS THE CWA. STILL UNCERTAINTY TO ACTUAL QUALITY OF THE NR SFC BASED STABILITY...BUT WE WILL BE VERY CLOSELY MONITORING STORMS IN THIS AREA FOR ANY POSSIBLE TORS AS IT MOVES INTO SEWARD/SALINE. LEFT MOVER ALSO MOVING NWD THRU NRN KS AND ALTHOUGH HODOGRAPHS DO SUPPORT SOME MID-LVL CYCLONIC ROTATION FAVORABLE FOR ANTI-CYCLONIC STORMS...THIS THREAT IS MAINLY FM THE RIGHT MOVES. WE WILL CONTINUE TO MONITOR THIS STORM THOUGH AS IT MOVES NORTHEAST. BOUSTEAD && .PREVIOUS DISCUSSION... FORECAST CONCERNS INITIALLY WILL BE SEVERE WEATHER...THEN HEAVY RAIN...AND STRONG WINDS FRIDAY. ATTENTION FOR THIS WEEKEND TURNS TO FREEZING/FROST CONDITIONS. THE RADIOSONDE FROM THIS MORNING HAD NEARLY 200% NORMAL PRECIPITABLE WATER WITH 1.01 IN AND DRIER AIR FROM 11K TO 2K...THUS SOME GUSTY WINDS WITH SOME OF THE EARLY TSRA. WE ARE DOING AN 18Z BALLOON...SO WILL GET THAT DATA EARLY TAF. THE CLOSED LOW WAS OVER WRN NEB WITH CONVECTION AROUND THE LOW. THE H5 TEMPS WERE QUITE COLD WITH -25 DEG C OVR WY AND CO AND -18 DEG. THE H85 THERMAL RIDGE FM TX INTO ERN KS...WITH THE BETTER H85 WERE FM ERN OK INTO ARKANSAS...WITH A SECONDARY MAX OVR ERN NEB.. SPOTTY SHOWERS AND THUNDERSTORMS WERE DEPICTED ON THE LATEST WSR-88D IMAGE. A LARGER CLUSTER OF THUNDERSTORMS WAS OVER NRN MO AND INTO SD...WITH MORE WIDESPREAD RAINS INTO WEST CENTRAL NEBRASKA. ISOLATED CELLS WERE DEVELOPING OVER WEST CENTRAL KANSAS. THE LATEST SUBJECTIVE SFC ANALYSIS HAD THE WRMFNT FROM LOW PRES OVR WCNTRL NEB AND THE DRYLINE INTO CNTRL NEB. THE BEST DEEP MOISTURE CONVERGENCE WAS ALONG BOTH OF THESE BOUNDARIES. TEMPERATURES WERE APPROACHING 80 DEGREES IN THE WARM SECTOR. SFC DEWPOINTS WERE IN THE LOWER 60S ALONG THE WRMFNT. THE VISIBLE STLT IS ALSO SHOWING PLENTY OF SUNSHINE. A TORNADO WATCH IS IN EFFECT AND A MODERATE RISK CATCHING MOST FAVORABLE AREA FOR SEVERE WX WITH LOW HEADING TOWARD SE NEB AND TRIPLE POINT IN SE NEB. HAVE STRONG WORDING TAF AND THIS EVENING FOR SEVERE WX POTENTIAL WITH TORNADOES...LARGE HAIL...AND HEAVY RAIN. THE LOW WILL BE INTO SW IA BY THIS EVENING...THUS A WATCH MAY BE EXTENDING FARTHER EAST LATER THIS AFTERNOON AND EVENING. ONCE THE SEVERE WEATHER THREAT LESSENS...THE FOCUS WILL BE ON RAINFALL. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE CONVECTION...THEN LATER TONIGHT THE DEFORMATION BAND AROUND THE LOW WILL PRODUCE STEADY RAINS OVER FOR THE FORECAST AREA THROUGH FRIDAY MORNING. LOOK FOR STRONG NORTHWEST WINDS BEHIND THE FRONT. THE BUFKIT WAS SHOWING SOME PERIODS OF 30 TO 40 KT WINDS MIXING DOWN. LATER SHIFTS MAY HAVE TO CONSIDER AN ADVISORY BEHIND THE FRONT...FOR NOW WILL INCLUDE WINDY IN THE FCST. LOOK FOR COOLER TEMPERATURES FRI WITH HIGHS IN THE 50S TO LOWER 60S. FROST AND FREEZE CONDITIONS LOOK FAVORABLE FOR SATURDAY AND SUNDAY AM. HAVE HIGHLIGHTED THIS IN THE HWO. HIGH PRES WILL BUILD IN FOR SAT AND SUN. DRY AND COOLER FORECAST FOR THE WEEKEND. A STRONGER LOBE OF ENERGY WILL ROTATE DOWN THROUGH THE PLAINS MON INTO TUES...WITH A SFC LOW COMING INTO THE PLAINS WED NIGHT INTO THUR. DID NOT CHANGE CHC FOR PRECIP MUCH MON INTO TUES AS MODELS HAVE BEEN FLIP FLOPPING. CONTINUED AT OR BELOW NORMAL TEMPERATURES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH UNTIL NOON FRIDAY FOR NEZ015-018-032>034-043> 045-050>053-067. IA...FLOOD WATCH UNTIL NOON FRIDAY FOR IAZ043-055-056-069-079- 080-090-091. && ZAPOTOCNY
Hazardous weather outlook, Apr 21, 5:51 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 551 PM CDT THU APR 21 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-220400- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 551 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY STRONG THUNDERSTORMS WILL MOVE EAST OUT OF SOUTHEAST AND EAST CENTRAL NEBRASKA ACROSS SOUTHWEST IOWA THIS EVENING. LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST AND EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA UNTIL 11 PM. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINS MAY CAUSE FLASH FLOODING ACROSS MUCH OF THE AREA. HEAVY THUNDERSTORM RAINS THIS EVENING WILL CHANGE TO STEADY RAIN TONIGHT...ESPECIALLY IN A BAND FROM NORTHEAST NEBRASKA INTO SOUTHWEST IOWA. A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY. A FROST OR FREEZING TEMPERATURES ARE POSSIBLE EARLY SATURDAY AND SUNDAY MORNINGS ACROSS MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE IN POSITION TO OBSERVE SEVERE WEATHER OR FLOODING THIS EVENING. POLLACK
In the hours before
Local storm report, Apr 21, 6:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
605 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 10 S ALBION 41.54N 98.00W
04/21/2005 1.00 INCH BOONE NE EMERGENCY MNGR
&&
BALocal storm report, Apr 21, 6:06 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
606 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLOOD 10 S ALBION 41.54N 98.00W
04/21/2005 BOONE NE EMERGENCY MNGR
WATER OVER GRAVEL ROAD
&&
BALocal storm report, Apr 21, 6:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
633 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL LORTON VILLAGE 40.60N 96.02W
04/21/2005 1.00 INCH OTOE NE LAW ENFORCEMENT
4-6 IN. OF HAIL ON GROUND
&&
BALocal storm report, Apr 21, 6:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 NNW THURMAN 40.87N 95.78W
04/21/2005 0.88 INCH FREMONT IA AMATEUR RADIO
&&
BALocal storm report, Apr 21, 6:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
640 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 4 NNW THURMAN 40.87N 95.78W
04/21/2005 0.88 INCH FREMONT IA AMATEUR RADIO
&&
BALocal storm report, Apr 21, 6:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
654 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 NNW THURMAN 40.87N 95.78W
04/21/2005 0.88 INCH FREMONT IA AMATEUR RADIO
&&
BAThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:05 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 40 min |
| Apr 21, 12:52 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 53 min |
| Apr 21, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 40 min |
| Apr 21, 1:36 AM CDT | Severe Thunderstorm Warning | OAX | Seward | 39 min |
| Apr 21, 2:13 AM CDT | Severe Thunderstorm Warning | OAX | Seward | 32 min |
| Apr 21, 2:41 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 49 min |
| Apr 21, 3:00 PM CDT | Flash Flood Warning | OAX | Boone | 3 hr |
| Apr 21, 3:06 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 39 min |
| Apr 21, 3:11 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 34 min |
| Apr 21, 3:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 32 min |
| Apr 21, 3:16 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 29 min |
| Apr 21, 3:23 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 37 min |
| Apr 21, 3:26 PM CDT | Flash Flood Warning | OAX | Madison, Platte | 2 hr |
| Apr 21, 3:32 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 46 min |
| Apr 21, 3:34 PM CDT | Tornado Warning | OAX | Johnson | 26 min |
| Apr 21, 3:41 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 34 min |
| Apr 21, 3:43 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 47 min |
| Apr 21, 3:46 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 29 min |
| Apr 21, 3:52 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Otoe | 38 min |
| Apr 21, 3:58 PM CDT | Tornado Warning | OAX | Johnson | 32 min |
| Apr 21, 4:14 PM CDT | Flash Flood Warning | OAX | Nemaha, Otoe | 2 hr |
| Apr 21, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 31 min |
| Apr 21, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 46 min |
| Apr 21, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 31 min |
| Apr 21, 4:30 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 30 min |
| Apr 21, 4:37 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 23 min |
| Apr 21, 4:47 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Otoe | 28 min |
| Apr 21, 4:55 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 35 min |
| Apr 21, 4:59 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 16 min |
| Apr 21, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 45 min |
| Apr 21, 5:15 PM CDT | Tornado Warning | OAX | Otoe | 30 min |
| Apr 21, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 32 min |
| Apr 21, 6:09 PM CDT | Flash Flood Warning | OAX | Otoe | 96 min |
| Apr 21, 4:24 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 36 min |
| Apr 21, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 40 min |
| Apr 21, 6:16 PM CDT | Flash Flood Warning | OAX | Fremont | 119 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.